MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC W/MST

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC W/MST
Model Number MD170126024S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A nurse reported an issue with a vascu-picc tls pediatric 2.6fx50cm dl mst kit.It was reported that after indwell of the device, it was noticed the catheter ballooned in two locations, causing leakage.One balloon on the catheter was internal and one was external.This resulted in a leak and positive infection culture.The patient then had a cvc placed, and then a new picc line was placed.The patient was reported as stable post event.
 
Additional Manufacturer Narrative
The 2.6f vascu picc was returned for evaluation.Visual inspection confirms the complaint as the device shows a rupture in the lumen.Under magnification it appears the lumen had ballooned prior to bursting.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the devices were manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.A root cause cannot be determined but is not likely manufacture related.The most likely scenario is the lumen was subjected to excessive force such as flushing or infusing against resistance possibly due to a thrombosis or a kink in the lumen.The instructions for use (ifu) include infusion equipment and bolus injection parameters that should be followed.Small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.Common catheter complications include catheter occlusion and thrombosis.If resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.Do not flush against resistance.If the lumen will neither aspirate or flush, and it is determined that the catheter is occluded with blood, follow your institutional declotting procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC W/MST
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key15504499
Report Number2518902-2022-00053
Device Sequence Number12734457
Product Code LJS
UDI-Device Identifier00884908147230
UDI-Public884908147230
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model NumberMD170126024S
Device Catalogue NumberMD170126024S
Device Lot NumberMQBD360
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient SexFemale